Translator Disclaimer
March 2003 Inequivalent representations of geometric relation algebras
Steven Givant
J. Symbolic Logic 68(1): 267-310 (March 2003). DOI: 10.2178/jsl/1045861514

Abstract

It is shown that the automorphism group of a relation algebra $\mla P$ constructed from a projective geometry $P$ is isomorphic to the collineation group of $P$. Also, the base automorphism group of a representation of $\mla P$ over an affine geometry $D$ is isomorphic to the quotient of the collineation group of $D$ by the dilatation subgroup. Consequently, the total number of inequivalent representations of $\mla P$, for finite geometries $P$, is the sum of the numbers \[ \frac{|\aut P|}{|\aut {D}|\mathbin{/}|\dil{D}|}, \] where $D$ ranges over a list of the non-isomorphic affine geometries having $P$ as their geometry at infinity. This formula is used to compute the number of inequivalent representations of relation algebras constructed over projective lines of order at most 10. For instance, the relation algebra constructed over the projective line of order 9 has 56,700 mutually inequivalent representations.

Citation

Download Citation

Steven Givant. "Inequivalent representations of geometric relation algebras." J. Symbolic Logic 68 (1) 267 - 310, March 2003. https://doi.org/10.2178/jsl/1045861514

Information

Published: March 2003
First available in Project Euclid: 21 February 2003

zbMATH: 1051.03053
MathSciNet: MR1959320
Digital Object Identifier: 10.2178/jsl/1045861514

Rights: Copyright © 2003 Association for Symbolic Logic

JOURNAL ARTICLE
44 PAGES

This article is only available to subscribers.
It is not available for individual sale.
+ SAVE TO MY LIBRARY

SHARE
Vol.68 • No. 1 • March 2003
Back to Top